Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 20, NWS Mobile, AL

March 11, 2017

NWS Mobile, AL issued this small craft advisory at Mar 11, 2017, 3:20 AM CST. It took effect at Mar 12, 2017, 4:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2017, 3:20 AM CST (09:20 UTC)
In effect from
Mar 12, 2017, 4:00 AM CDT
Expired
Mar 12, 2017, 1:00 PM CDT
In force
9 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

577 
WHUS74 KMOB 110920
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
320 AM CST SAT MAR 11 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF 
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END
OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA TONIGHT
INTO SUNDAY MORNING...

.MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING
INTO SUNDAY MORNING.

GMZ631-632-650-655-670-675-111730-
/O.NEW.KMOB.SC.Y.0020.170312T0600Z-170312T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
320 AM CST SAT MAR 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT CST TONIGHT TO
10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM
CDT SUNDAY. 

* WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT.

* WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6
  FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
685 
WHUS74 KMOB 111750
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CST SAT MAR 11 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA
TONIGHT INTO SUNDAY MORNING...

.MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING
INTO SUNDAY MORNING.

GMZ631-632-650-655-670-675-120300-
/O.CON.KMOB.SC.Y.0020.170312T0600Z-170312T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1150 AM CST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
TONIGHT TO 10 AM CDT SUNDAY...

* WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT.

* WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
956 
WHUS74 KMOB 112016
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
216 PM CST SAT MAR 11 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA
LATE TONIGHT INTO SUNDAY MORNING...

.MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING 
INTO SUNDAY MORNING.

GMZ631-632-650-655-670-675-120430-
/O.EXT.KMOB.SC.Y.0020.170312T0900Z-170312T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
216 PM CST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 1 PM CDT
SUNDAY...

* WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT.

* WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
273 
WHUS74 KMOB 120331 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
931 PM CST SAT MAR 11 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA
LATE TONIGHT INTO SUNDAY MORNING...

.MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING
INTO SUNDAY MORNING.

GMZ631-632-650-655-670-675-121200-
/O.CON.KMOB.SC.Y.0020.170312T0900Z-170312T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
931 PM CST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT
SUNDAY...

* WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT.

* WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
608 
WHUS74 KMOB 120921
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
421 AM CDT SUN MAR 12 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA
LATE TONIGHT INTO SUNDAY MORNING...

.MODERATE TO STRONG OFFSHORE FLOW THAT DEVELOPED 
TONIGHT WILL EASE THIS MORNING.

GMZ631-632-650-655-670-675-121730-
/O.CON.KMOB.SC.Y.0020.000000T0000Z-170312T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
421 AM CDT SUN MAR 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...20 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS.

* WAVES/SEAS...AROUND 3 FEET NEAR SHORE TO AROUND 6 FEET WELL 
OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 8:19 PM CST, 7 hours 1 minute earlier.

Area forecast discussion, Mar 10, 8:19 PM CST, 7 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
819 PM CST Fri Mar 10 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions through 12.00z. Expect mostly BKN
high clouds through the sat afternoon followed by BKN mid clouds
with a few light showers possible sat evening. Better clouds and
rain chances are expected late Sat night into Sun. Winds will be
mostly north to northeast at 6 to 10 knots through mid morning Sat
shifting east southeast by late morning and afternoon. 32/ee

&&

.PREV DISCUSSION... /issued 551 PM CST Fri Mar 10 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...VFR conditions through 12.00z. Expect mostly BKN
high clouds through the forecast period. Better clouds and rain
chances are expected Sat night into Sun. Winds will be mostly
north to northeast at 6 to 10 knots through mid morning Sat
shifting east by late morning and afternoon. 32/ee

PREV DISCUSSION... /issued 306 PM CST Fri Mar 10 2017/

NEAR TERM /Now Through Saturday/...A cold front continues to
move south across the area this afternoon with skies also clearing
from north to south. A cooler and drier airmass will continue to
move into the area in the wake of the front. Lows tonight will
fall into the low 40s inland to low 50s along the coast. The front
will stall offshore tonight, before moving northward as a warm
front during the day on Saturday as a sfc low begins to develop
over the western Gulf. As this system develops and moves eastward,
clouds will increase from the west with a slight chance of
showers late in the day across southeast Mississippi. Highs on
Saturday will be in the upper 60s and low 70s. /13

SHORT TERM /Saturday night Through Monday night/...Forecasters
will be watching a mid-level disturbance and its associated height
falls ejecting eastward out of the Plains states and across the
Lower Mississippi River Valley/Mid-South Saturday night. At same
time, a west to east oriented quasi-stationary surface frontal
zone is progged across the central Gulf where a potential wave or
a series of waves of frontal low pressure forms from the upper
Texas coast to off the Louisiana coast in response to the passage
of mid level height falls over the deep south. Layer moisture
advancing northward atop the surface boundary appears sufficient
enough for larger scale ascent approaching from the west and the
frontal low to the south to maintain likely to categorical chances
of measurable rains Saturday night. Although, on the cooler side
of the frontal boundary, the larger scale ascent potentially
operating on weak elevated instability could result in some
embedded storms within the greater coverage of showers Saturday
night. Severe weather is not expected with this feature with a
general outlook of storms mentioned by the Storm Prediction
Center. Rainfall chances remain highest over the southern zones on
Sunday.

A complex pattern exists on forecast weather maps for Monday with
broad frontal low along the southeast US coast to the eastern
Gulf and another low and cold front advancing eastward across the
Mid-Mississippi River Valley into the Ohio River Valley.
Considering these features and amplification of a long-wave upper
trof/associated mid-level energy swinging thru over the deep
south, will maintain a 20-30% chance probability of rain going
into Monday. Things begin to dry out Monday night as low pressure
increases its distance from the local area as it lifts northeast
up the Mid-Atlantic and high pressure builds over the area in its
wake.

With lower deep layer thickness values in place, high temperatures
will trend much cooler on Sunday, ranging from the mid 50s
northwest of I-65 to the lower 60s southeast of the interstate.
Lower to mid 60s for Monday. Overnight lows coolest north of I-10,
ranging mostly in the mid to upper 40s. Coastal zones, lower to
mid 50s. /10

LONG TERM /Tuesday Through Friday/...Large area of surface high
pressure expands over the deep south which favors keeping the
remainder of the week rain-free. Look to be well below seasonal on
daytime highs Tuesday through Thursday. Gridded data shows the
coolest day on Wednesday where a cold shot of air and substantially
lower thickness values keeps highs in the 50s. Daytime highs show
recovery to 65 to 70 for the day Friday which is closer to climo.
Tuesday and Wednesday nights are both looking to not be good news
for area gardeners which may have begun an early start to planting
as overnight lows dip into the 30s over the interior. A few of
the usually colder sites over the northern zones could sink to
close to freezing on these nights. There is also the potential for
frost all the way to I-10. Something to keep in mind. Stay tuned.
/10

MARINE...A moderate offshore flow will develop tonight as a front
moves into the marine area. An east to northeast wind flow continues
over the weekend as a sfc low develops west of the area and moves
east. A stronger cold front will move across the area late Monday
with a moderate to strong offshore flow developing through the
middle of next week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 10, 9:44 AM CST, 17 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
944 AM CST Fri Mar 10 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111545-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
944 AM CST Fri Mar 10 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A much colder airmass will move into the area on Tuesday with a
light freeze possible across northern portions of the area Tuesday
night and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-111545-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
944 AM CST Fri Mar 10 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Several fronts will cross the area...bringing moderate to strong
offshore winds and hazardous conditions for small craft early next
week.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.